Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Apr 25, 2013, 9:08 AM CDT for 11 counties in Kansas; Hitchcock County, Red Willow County, Nebraska. It took effect at Apr 25, 2013, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2013, 9:08 AM CDT (14:08 UTC)
- In effect from
- Apr 25, 2013, 1:00 PM CDT
- Expired
- Apr 25, 2013, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 74 km from the middle of the area, began a volume at 13:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 2.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2394 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS83 KGLD 251408 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 808 AM MDT THU APR 25 2013 KSZ002>004-014>016-027>029-041-042-NEZ080-081-252215- /O.NEW.KGLD.FW.W.0008.130425T1800Z-130426T0100Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-HITCHCOCK-RED WILLOW- 808 AM MDT THU APR 25 2013 /908 AM CDT THU APR 25 2013/ ...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...014...015... 016...027...028...029...041...042...080 AND 081... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 7 PM MDT /8 PM CDT/ THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...15 TO 20 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
542 WWUS83 KGLD 252047 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 247 PM MDT THU APR 25 2013 KSZ002>004-014>016-027>029-041-042-NEZ080-081-260100- /O.CON.KGLD.FW.W.0008.000000T0000Z-130426T0100Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-HITCHCOCK-RED WILLOW- 247 PM MDT THU APR 25 2013 /347 PM CDT THU APR 25 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...014...015...016...027...028...029...041... 042...080 AND 081... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 002 RAWLINS... FIRE WEATHER ZONE 003 DECATUR...FIRE WEATHER ZONE 004 NORTON... FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 SHERIDAN... FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 027 WALLACE... FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED WILLOW. * WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...10 TO 20 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
042 WWUS83 KGLD 260053 RFWGLD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 653 PM MDT THU APR 25 2013 KSZ002>004-014>016-027>029-041-042-NEZ080-081-260200- /O.EXP.KGLD.FW.W.0008.000000T0000Z-130426T0100Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-HITCHCOCK-RED WILLOW- 653 PM MDT THU APR 25 2013 /753 PM CDT THU APR 25 2013/ ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT /8 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 002...003...004...014...015...016...027...028...029...041...042... 080 AND 081... RELATIVE HUMIDITIES WILL CONTINUE TO IMPROVE AND WINDS WILL CONTINUE TO DECLINE...SO WILL ALLOW THE RED FLAG WARNING TO EXPIRE. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 25, 6:15 AM CDT, 2 hours 53 minutes earlier.
Area forecast discussion, Apr 25, 6:15 AM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 515 AM MDT THU APR 25 2013 .SHORT TERM...(TODAY THROUGH SATURDAY NIGHT) ISSUED AT 157 AM MDT THU APR 25 2013 THE CENTRAL HIGH PLAINS WILL BE UNDER SHORTWAVE RIDGING TODAY NEAR THE CONFLUENCE OF THE NORTHERN AND SOUTHERN STREAMS. A SHORTWAVE TROUGH CURRENTLY OVER SOUTHERN CALIFORNIA WILL APPROACH THE SOUTHERN ROCKIES THIS AFTERNOON. AS LOW PRESSURE DEVELOPS AT THE SURFACE OVER THE COLORADO PLAINS...SOUTHERLY WINDS WILL INCREASE AND BE CLOSE TO WIND ADVISORY CRITERIA...MAINLY SOUTH OF INTERSTATE 70 THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL ALSO FALL TO NEAR 20 PERCENT AT THE TIME OF PEAK HEATING...AGAIN CLOSE TO RED FLAG CRITERIA. HOWEVER...BOTH EVENTS ARE MARGINAL CASTING DOUBT ON MEETING 3-HOUR MINIMUM CRITERIA FOR EITHER HIGHLIGHT. AS SHORTWAVE TROUGH MOVES ACROSS WESTERN KANSAS TONIGHT IT WILL BRING SCATTERED RAIN SHOWERS AND PERHAPS AN ISOLATED THUNDERSTORM THOUGH SBCAPE IS NIL AND MUCAPE VALUES QUITE LOW. LINGERING SHOWERS/ISOLATED THUNDER POSSIBLE IN THE FAR EASTERN COUNTIES FRIDAY MORNING BEFORE ENDING. SHORTWAVE RIDGING IN NORTHWEST FLOW WILL BE IN PLACE FRIDAY AFTERNOON THROUGH SATURDAY NIGHT RESULTING IN DRY CONDITIONS AND ABOVE NORMAL TEMPERATURES. RELATIVE HUMIDITY WILL BE LOW IN THE AFTERNOON HOWEVER WINDS WILL BE LACKING SO NO FIRE WEATHER CONCERNS ANTICIPATED EITHER DAY. .LONG TERM...(SUNDAY THROUGH WEDNESDAY) ISSUED AT 222 AM MDT THU APR 25 2013 A WEAK SHORTWAVE WILL MOVE THROUGH THE AREA AT THE BEGINNING OF THE EXTENDED PERIOD. MAIN CONSEQUENCE SHOULD BE LIMITED TO AN INCREASE IN SKY COVER DURING THE DAY ON MONDAY. IN THE WAKE OF THE FIRST SHORTWAVE LATE MONDAY...WEAK HEIGHT RISES AND LACK OF ROBUST LOW LEVEL MOISTURE RETURN SHOULD PRECLUDE NEED FOR POPS UNTIL AT LEAST THE MONDAY NIGHT PERIOD. MEDIUM RANGE MODELS HAVE COME INTO MUCH BETTER AGREEMENT WITH TIMING AND PLACEMENT OF A MORE SIGNIFICANT TROUGH THAT WILL PROGRESS TOWARD THE FORECAST AREA BY LATE MONDAY INTO TUESDAY. MODELS HAVE SHOW AN INCREASE IN LEE SIDE TROUGHING AND LOW LEVEL JET MONDAY NIGHT AS MID/UPPER FLOW STRENGTHENS WITH AFOREMENTIONED APPROACHING TROUGH. A SHARPENING OF LOW LEVEL MOISTURE GRADIENT IS INDICATED TOO...WITH THE EASTERN HALF OF THE FORECAST AREA SEEING DEW POINTS IN THE 50S. KEPT THE HIGHEST POPS IN THE EASTERN HALF OF THE FORECAST AREA MONDAY NIGHT AND TUESDAY. THE BEST CHANCE FOR PRECIPITATION WILL BE TUESDAY NIGHT AND WEDNESDAY WHEN THE COLD FRONT PASSES THROUGH THE AREA. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 512 AM MDT THU APR 25 2013 VFR EXPECTED AT BOTH KGLD AND KMCK THROUGH THE TAF PERIOD. LOW PRESSURE WILL DEVELOP OVER EASTERN COLORADO THIS AFTERNOON RESULTING IN INCREASING SOUTHERLY WINDS AT BOTH TERMINALS. A FEW GUSTS UP TO 30KTS WILL BE POSSIBLE BY MID AFTERNOON...DIMINISHING AROUND SUNSET. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...024 LONG TERM...BRB AVIATION...024
Hazardous weather outlook, Apr 25, 4:26 AM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 326 AM MDT THU APR 25 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261330- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 326 AM MDT THU APR 25 2013 /426 AM CDT THU APR 25 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 2:12 PM CDT | Wind Advisory | GLD | Decatur, Gove, Graham, Greeley, Logan, Norton and 6 more | 5 hr |
Nearby
Red Flag Warnings in Kansas, 2013Red Flag Warnings in Nebraska, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.